LUPUS UK
21,631 members17,152 posts

Grapefruit and Pills Mix Warning - Relevant to many lupus patients

"Doctors have warned of a "lack of knowledge" about the dangers of mixing some medications with grapefruit.

The fruit can cause overdoses of some drugs by stopping the medicines being broken down in the intestines and the liver."

Read the full article here - bbc.co.uk/news/health-20497086

3 Replies
oldestnewest

Not just grapefruit either (although it's one of the worst things u can have if on Calcium blockers such as Nifedipine). Always make sure u read the info sheet, GP's don't always give u all the info u need :0)

Reply

Most citric fruit juices can affect the INR if you are on warfarin, as can painkillers, and antibiotics, to name a few. Bit like a minefield really.

x

Reply

I was warned NOT to have any grapefruit after my renal transplant as this affects Tacrolimus (Prograf). Doctors have a duty to tell you what to avoid when they prescribe new meds.

Reply

You may also like...